Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Taking Microgynon. Brown discharge. Nausea and mood changes after having unprotected sex. Normal side effects?

Hi, i begun taking the contraceptive pill (Microgynon 20) in Jan 2013 (12th). This was not the firt day of my menstrual cycle and my GP said that it was ok to start the pill. i was due on my period on the 25th of Jan, but i was late. I has nothing for 4 days, then on the 30th Jan, i spotted twice (This was only when i wiped and was very very pale pink, no menstruational signs/pains etc, just very pale pink discharge when i wiped). I had nothing at all on the 31st Jan. Then on the 1st i had brown discharge, wasnt a fully flow period, but this lasted 41-5days. I was using a tampon though just incase. I started taking the pill again on the 9th Feb. I had unprotected sex (pull out method) 3+4 of Jan 2013 and was feeling nausea/tired/moody/emotional and just put it down to the side effects of thie pill. I have recently had a blood test done by my GP and had low iron and Vitamin B12 so i am on tablets for that, but i still feel extremley tired in the afternoon and nauseas too. im just a little confused, are these normal side effects of the Microgynon pill?
Asked On : Thu, 21 Feb 2013
Answers:  1 Views:  138
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Welcome to the forum.

You are spotting with brown discharge due to low haemoglobin % in your blood. When there is a deficiency of red blood cells, the uterine endometrium may not be able to form or shed normally. Scanty menstruation is the commonest cause of low Hb% in blood.

Fatige, tiredness are symptoms of weakness. Take nutritious diet rich in iron, calcium, protein, nuts, fruits, berries along with appropriate quantity of carbohydrate. Keep well hydrated and take energy drinks. Avoid smoking, alcohol, caffeine or any other addiction.

Nausea, vomiting, mood swings, headache, abdominal pains are some common side effects of birth control pills.

Continue to take iron and vitamin B12 tabs that your treating doctor has prescribed. Take adequate sleep. You will start getting normal menstruation when your Hb% improves and your general health gets better. Take care.
Answered: Fri, 22 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor